PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
1998 | 131 | 1 | 73-87
Tytuł artykułu

Fragmentability and compactness in C(K)-spaces

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
Let K be a compact Hausdorff space, $C_p(K)$ the space of continuous functions on K endowed with the pointwise convergence topology, D ⊂ K a dense subset and $t_p(D)$ the topology in C(K) of pointwise convergence on D. It is proved that when $C_p(K)$ is Lindelöf the $t_p(D)$-compact subsets of C(K) are fragmented by the supremum norm of C(K). As a consequence we obtain some Namioka type results and apply them to prove that if K is separable and $C_p(K)$ is Lindelöf, then K is metrizable if, and only if, there is a countable and dense subset D ⊂ K such that $(C(K),t_p(D))$ is analytic. We also show that if K is a separable Rosenthal compact space, then K is metrizable if, and only if, $C_p(K)$ is Lindelöf. We complete our study by showing that if K does not contain a copy of βℕ, then convex $t_p(D)$-compact subsets of C(K) have the weak Radon-Nikodym property.
Twórcy
autor
  • Departamento de Matemticas, Facultad de Matemticas, Universidad de Murcia, 30100 Espinardo, Murcia, Spain, beca@fcu.um.es
  • Departamento de Matemáticas, Escuela Universitaria Politécnica, Avenida de España s/n, Campus Universitario, 02071 Albacete, Spain
autor
  • Departamento de Matemticas, Facultad de Matemticas, Universidad de Murcia, 30100 Espinardo, Murcia, Spain
Bibliografia
  • [1] J. Aarts and D. Lutzer, Completeness properties designed for recognizing Baire spaces, Dissertationes Math. 116 (1974).
  • [2] A. Alexiewicz and W. Orlicz, Sur la continuité et classification de Baire des fonctions abstraites, Fund. Math. 35 (1948), 105-126.
  • [3] K. Alster and R. Pol, On function spaces of compact subspaces of Σ-products of the real line, ibid. 107 (1980), 135-143.
  • [4] A. V. Arkhangel'skiĭ, A survey of $C_p$-theory, Questions Answers Gen. Topology 5 (1987), 1-109 (special issue).
  • [5] A. V. Arkhangel'skiĭ, $C_p$-theory, in: M. Hušek and J. van Mill (eds.), Recent Progress in General Topology (Prague, 1991), North-Holland, 1992, 1-56.
  • [6] A. V. Arkhangel'skiĭ and V. I. Ponomarev, Fundamentals of General Topology, Reidel, 1984.
  • [7] J. Bourgain, D. Fremlin and M. Talagrand, Pointwise compact sets of Baire measurable functions, Amer. J. Math. 100 (1978), 845-886.
  • [8] R. D. Bourgin, Geometric Aspects of Convex Sets with the Radon-Nikodym Property, Lecture Notes in Math. 993, Springer, 1983.
  • [9] A. Bouziad, Notes sur la propriété de Namioka, Trans. Amer. Math. Soc. 344 (1994), 873-883.
  • [10] A. Bouziad, Every Čech-analytic Baire semitopological group is a topological group, Proc. Amer. Math. Soc. 124 (1996), 953-959.
  • [11] B. Cascales, G. Manjabacas and G. Vera, A Krein-Smulian type result in Banach spaces, Quart. J. Math. Oxford 48 (1997), 161-167.
  • [12] B. Cascales and G. Vera, Topologies weaker than the weak topology of a Banach space, J. Math. Anal. Appl. 182 (1994), 41-68.
  • [13] G. A. Edgar, Measurability in a Banach space I, Indiana Univ. Math. J. 26 (1977), 663-677.
  • [14] R. Engelking, General Topology, PWN-Polish Sci. Publ., 1977.
  • [15] G. Godefroy, Compacts de Rosenthal, Pacific J. Math. 91 (1980), 293-306.
  • [16] G. Godefroy et M. Talagrand, Espaces de Banach représentables, Israel J. Math. 41 (1982), 321-330.
  • [17] R. Haydon, On Banach spaces which contain $ℓ _1(τ )$ and types of measures on compact spaces, Israel J. Math. 28 (1977), 313-324.
  • [18] J. E. Jayne, I. Namioka and C. A. Rogers, Norm fragmented weak* compact sets, Collect. Math. 41 (1990), 133-163.
  • [19] J. E. Jayne, I. Namioka and C. A. Rogers, Topological properties of Banach spaces, Proc. London Math. Soc. 66 (1993), 651-672.
  • [20] J. E. Jayne and C. A. Rogers, Borel selectors for upper semi-continuous set-valued maps, Acta Math. 155 (1985), 41-79.
  • [21] H. E. Lacey, The Isometric Theory of Classical Banach Spaces, Grundlehren Math. Wiss. 208, Springer, Berlin, 1974.
  • [22] W. Moran, Measures on metacompact spaces, Proc. London Math. Soc. 20 (1970), 507-524.
  • [23] I. Namioka, Separate continuity and joint continuity, Pacific J. Math. 51 (1974), 515-531.
  • [24] I. Namioka, Radon-Nikodým compact spaces and fragmentability, Mathematika 34 (1989), 258-281.
  • [25] H. P. Rosenthal, A characterization of Banach spaces containing $ℓ^1$, Proc. Nat. Acad. Sci. U.S.A. 71 (1974), 2411-2413.
  • [26] C. Stegall, Functions of the first Baire class, Proc. Amer. Math. Soc. 111 (1991), 981-991.
  • [27] M. Talagrand, Espaces de Banach faiblement K-analytiques, Ann. of Math. 110 (1979), 407-438.
  • [28] M. Talagrand, Sur les mesures vectorielles définies par une application Pettis-intégrable, Bull. Soc. Math. France 108 (1980), 475-483.
  • [29] M. Talagrand, Sur les espaces de Banach contenant $ℓ_1(τ)$, Israel J. Math. 40 (1981), 324-330.
  • [30] M. Talagrand, Pettis integral and measure theory, Mem. Amer. Math. Soc. 307 (1984).
  • [31] F. Topsoe and J. Hoffmann-Jorgensen, Analytic sets, chapter in: Analytic Spaces and Their Applications (Part 3), Academic Press, 1980, 317-398.
  • [32] S. Varadarajan, Measures on topological spaces, Amer. Math. Soc. Transl. 48 (1965), 161-228.
  • [33] G. Vera, Pointwise compactness and continuity of the integral, Rev. Mat. Univ. Complut. Madrid 9 (1996), 221-245 (special issue).
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-smv131i1p73bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.